MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (5F) (D; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (5F) (D; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number CK000632B
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a fly in the kit is inconclusive due to poor sample condition.Two photo samples of what appears to be a dark colored insect on mesh cloth were returned for investigation.The photos show the same insect from two different angles.Since the condition of the package prior to opening could not be verified, the complaint is inconclusive due to poor sample condition.A lot history review (lhr) of recr0843 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a picc kit was opened and there was a fly inside.It was not used.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a fly in the kit is confirmed but the source and location at which it was introduced remains unknown.One 5 fr dl powerpicc opened kit was returned for investigation.The tray and components were returned wrapped in a light blue cover.The cover was unwrapped and a fly was observed on the inside of the cover.Particulates from the fly were observed to be dispersed throughout the cover and the tray.The fly appeared to be dried out.Based on the description of the fly being found upon package opening and the condition of the fly being dried out within the drape, possible contributing factors include the fly being introduced during package assembly or after package opening.The complaint is confirmed but the exact cause remains unknown.A lot history review (lhr) of recr0843 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (5F) (D
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7871027
Report Number3006260740-2018-02427
Device Sequence Number16177093
Product Code LJS
UDI-Device Identifier00801741143755
UDI-Public(01)00801741143755
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCK000632B
Device Catalogue NumberCK000632B
Device Lot NumberRECR0843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1